Toggle Main Menu Toggle Search

Open Access padlockePrints

On exact solutions of the regularised long-wave equation: A direct approach to partially integrable equations. I Solitary wave and solitons

Lookup NU author(s): Dr Allen Parker


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Hitherto, the bilinear transformation method has been used to obtain analytic solutions of completely integrable (or nonlinear evolution) equations. In this first of two studies (designated I and II), it is shown that the method may apply equally well to those nonlinear wave equations dubbed partially integrable. Here the regularized long‐wave (RLW) and RLW Boussinesq (RLWB) equations are considered as examples. In each case, the bilinear form is found to have an ‘‘extra’’ equation which would appear to signal their nonintegrability. Their solitary‐wave solutions are reconstructed and the nonexistence of multisoliton solutions is demonstrated. The present work provides the basis for the construction of periodic solutions in II.

Publication metadata

Author(s): Parker A

Publication type: Article

Publication status: Published

Journal: Journal of Mathematical Physics

Year: 1995

Volume: 36

Issue: 7

Pages: 3498-3505

ISSN (print): 0022-2488

ISSN (electronic): 1089-7658

Publisher: American Institute of Physics


DOI: 10.1063/1.530976


Altmetrics provided by Altmetric